Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Apr 21, 2021, 4:42 PM EDT for Worcester County, Massachusetts. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2021, 4:42 PM EDT (20:42 UTC)
- Expired
- Apr 21, 2021, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 81 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 4:50 PM EDT | TSTM WND DMG | Leicester, MA | TREE AND WIRES DOWN ON GROVE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS81 KBOX 212042
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Wed Apr 21 2021
MAZ004-005-012-026-212130-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
442 PM EDT Wed Apr 21 2021
...LINE OF STRONG THUNDERSTORMS IN CENTRAL MASSACHUSETTS...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillipston to near Oakham to Leicester.
Movement was northeast at 35 mph.
Some of these storms may produce wind gusts up to 40 MPH, which
could result in pockets of minor wind damage, such as downed
branches.
Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Gardner,
Hudson, Westborough, Grafton, Sudbury, Holden, Auburn, Northborough,
Oxford, Clinton, Millbury, Charlton, Spencer, Leicester and Maynard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach.
&&
LAT...LON 4257 7163 4238 7142 4213 7195 4231 7216
4253 7220 4271 7174 4270 7173
TIME...MOT...LOC 2040Z 235DEG 30KT 4250 7212 4235 7209 4222 7194
$$
JWDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 4:35 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 21, 4:35 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
435 PM EDT Wed Apr 21 2021
.SYNOPSIS...
Windy and much cooler weather follows behind a strong cold
front late tonight into Thursday, then a warming trend Friday
and Saturday. A coastal storm will likely bring rain and coastal
wind Sunday followed by blustery and drier conditions Monday.
Mild and dry weather expected into midweek as high pressure
builds into the region.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
420 PM Update...
* Getting much colder and blustery with minor snow accumulations
possible in the high terrain.
925mb temperatures plummet to -10C overnight as a strong cold front
crosses the region. With mid to low level lapse rates steepening
thanks to the cold air aloft, it will be a blustery night. Also with
temperatures crashing behind the front, there could be minor snow
accumulations across the East Slopes of the Berkshires and Northern
Worcester Hills. In fact as of this writing, Pittsfield MA is
reporting thundersnow! Nonetheless, with the mid and low levels
drying out rapidly following the cold frontal passage, not
expecting much in terms of accumulation. Lows generally in the
mid to upper 20s over the interior higher elevation and low to
mid 30s across Eastern MA/RI, except for upper 30s over the Cape
and Islands.
In addition, a Freeze Warning has been issued for the Northern
CT counties and Northwest RI tonight as we anticipate
temperatures falling below 32F overnight as the growing season
commences.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
* Cold and blustery day with highs generally in the 40s.
As the attendant low pressure undergoes rapid cyclogenesis as it
exits into the Canadian Maritimes, a strong pressure gradient will
be set up across the Northeast. Bufkit soundings also show deep
mixing up to 750mb with low-level lapse rates approaching dry
adiabatic. In a nutshell, it will be blustery for much of Thursday
with northwest wind gusts 35 to 40 mph. Opted to hold off on a Wind
Advisory despite the impressive mixed boundary layer because the
winds aloft generally top out at about 40 kts, which means while
some locations may experience marginal Wind Advisory level wind
gusts (40+ kt), the coverage should be isolated enough to preclude a
headline at this time. Also, highs only top out in the 40s to around
50 degrees with 850mb temperatures remaining around the -8 to -10C
range throughout the day. This will be about 10 to 15 degrees below
average.
A Freeze Watch has also been issued for parts of the MA coastal
plains Thursday night as we anticipate overnight temperatures
falling below 32F with the growing season underway.
In addition, the strong winds and low dew points may lead to
fire weather concerns for portions of the CWA. Upon consultation
with our fire weather partners, a fire weather SPS will be
issued for Thursday. See the Fire Weather section for more
details.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Highlights
* Gradual warming trend Friday and Saturday, with highs near 70 on
Saturday.
* Coastal low impacts the area Sunday, quenching rain likely.
Thursday Night through Saturday...
Thursday night will be blustery as 40 kt winds from the top of the
boundary layer mix down to the surface. Overall, westerly 25-35 kt
winds likely, especially across the high terrains of the Berkshires
and Worcester Hills. Gusts should diminish slightly towards sunrise.
Overnight lows will be chilly for late April, upper 20s west to mid
30s east.
A high pressure to our south and a weak ridging pattern build a
gradual warming trend into southern New England to wrap up the week.
After a chilly start, widespread sunshine and dewpoints in the mid
20s will support a pretty steep temperature climb Friday morning. By
the afternoon, temps will rebound into the upper 50s to near 60
degrees. Winds will subside from their peak on Thursday, but remain
gusty on Friday as deep mixing to 850 mb allows westerly gusts of 25
to 30 kts to redevelop.
High pressure centers itself well to our south on Saturday, but
allows the ridge axis to center itself over our area. Saturday will
be mild and winds relatively light compared to previous days. High
temperatures will approach 65-70 across much of the region. The
Cape, Islands, and southern RI will remain cooler as the wind
switches from west to SW over the cool waters of the Atlantic. High
clouds overspread SNE starting Saturday afternoon ahead of a low
building in from the SW.
Sunday and Monday...
Both deterministic and ensemble guidance have narrowed in on the
conclusion that a coastal low will form off of the mid-Atlantic and
press into our region on Sunday. Given that this low moves in on the
heels of seasonably mild air and the vertical column remains warm,
with 850 mb temps +4-8 degrees C, p-type will be rain. Precipitation
looks to finish up overnight Sunday into Monday, but as cool air
wraps in behind the departing low, cooler guidance (ECMWF) notes
that a flurries are possible across the high terrain of western
Massachusetts. Models generally agree that 1-2 inches of QPF is
possible.
Otherwise, seasonable temperatures expected Sunday and
Monday with highs in the mid 50s and low 60s. Some guidance notes a
blast of chilly air is possible overnight Sunday with lows in the
upper 20s and low 30s, but given that this storm is in the day 5-6
period, warmer NBM guidance was used for overnight lows. 30-s to mid
40s expected.
Guidance continues to differ on the exact timing of the low, as well
as low placement, which will affect which locations see the most
precipitation, and if rain will switch to snow for a brief period
across the high terrain Sunday night. Regardless, any potential snow
looks to be light. Given the high sun angle in late April and that
seasonably mild temperatures will warm surfaces, accumulation is
unlikely in the event that flurries develop.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through 00z...High confidence in trends. Moderate in timing.
Line of strong to locally severe thunderstorms continue to push
through Southern New England. Generally MVFR to VFR conditions
except during periods of heavy rain where conditions fall to
IFR. S/SW winds turning NW/W behind the front with gusts on the
order of 25-30 kts.
Tonight...High confidence.
Any showers come to an end during the evening and should see any
lingering MVFR conditions improving to VFR. Winds shift to the
WNW/NW and will be strong at 10-15 kts. Gusts of 25-30 kts
during the evening increasing to 30-35 kts late.
Thursday...High confidence.
VFR with strong WNW/NW winds. Speeds of 15-25 kts and gusts of
30-40 kts. Could see some cloud bases of 4-6 kft during the
afternoon.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Thursday Night through Monday/...
Thursday Night: VFR. Windy with gusts up to 35 kt.
Friday through Friday Night: VFR. Breezy.
Saturday: VFR. Breezy. Slight chance SHRA.
Saturday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance SHRA.
Sunday: Mainly MVFR, with areas IFR possible. Windy with gusts
up to 30 kt. SHRA likely.
Sunday Night: Mainly VFR, with areas MVFR possible. Windy with
gusts up to 30 kt. Slight chance SHRA.
Monday: VFR. Windy with areas of gusts up to 30 kt.
&&
.MARINE...
* Gale Warnings in effect for all waters through Thursday night.
Tonight...High confidence
Strong cold front crosses the waters during the evening. Expect
any showers/storms to end during the evening. Winds shifting to
the W/WNW once the front passes. W/WNW wind speeds increasing to
around 30 kts after midnight with gale force gusts of 35-40
kts. Seas increasing to 6-10 ft.
Thursday...High confidence
Strong westerly winds persist across the waters throughout the
day with speeds between 25-30 kts. Should see gale force gusts
around 40 kts. Seas between 6-10 ft.
Outlook /Thursday Night through Monday/...
Thursday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 11 ft.
Friday: Strong winds with gusts up to 30 kt. Areas of rough
seas.
Friday Night through Saturday: Winds less than 25 kt. Local
rough seas.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Chance of rain showers.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 10 ft. Rain showers likely.
Sunday Night through Monday: Moderate risk for Small Craft
Advisory winds with gusts up to 30 kt. Rough seas up to 10 ft.
Slight chance of rain showers.
&&
.FIRE WEATHER...
* Fire Weather Special Weather Statement (SPS) will be issued
for both Thursday and Friday.
Strong W winds are anticipated on Thursday in wake of the system
exiting the region. The strong mixing will bring dry conditions
for much of the CWA with minimum relative humidities between
25-35 percent. Should see gusts around 40-45 mph at times this
in combination with the relative humidities may bring elevated
fire weather concerns. This will be impacted by the
precipitation that falls across southern New England today.
The pressure gradient remains tight with dry weather on Friday.
Minimum relative humidities range between 25-40 percent once
again with gusts around 30 mph at times. Therefore, this will be another
day where there could be potential elevated fire weather concerns.
Have reached out to the fire weather partners and it is decided
that a Fire Weather SPS will be issued for both Thursday and
Friday.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from 10 PM this evening to 6 AM EDT Thursday
for CTZ002>004.
MA...Freeze Watch from Thursday evening through late Thursday night
for MAZ013-017-018.
RI...Freeze Warning from 10 PM this evening to 6 AM EDT Thursday
for RIZ001-003.
MARINE...Gale Warning from 4 AM Thursday to 2 AM EDT Friday for
ANZ231>235-237-250-251.
Gale Warning from 6 AM Thursday to 2 AM EDT Friday for ANZ230-
236.
Gale Warning from 2 AM Thursday to 2 AM EDT Friday for
ANZ254>256.
&&
SYNOPSIS...Chai/KS
NEAR TERM...Chai
SHORT TERM...
LONG TERM...Chai/KS
AVIATION...Chai/KS
MARINE...Chai/KS
FIRE WEATHER...Hazardous weather outlook, Apr 21, 4:22 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Wed Apr 21 2021 MAZ002>004-008>012-222030- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA- 422 PM EDT Wed Apr 21 2021 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ005>007-014>016-019>024-026-NHZ011-012-015-RIZ002-004>008-222030- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-Cheshire- Eastern Hillsborough-Western And Central Hillsborough- Southeast Providence RI-Eastern Kent RI-Bristol RI-Washington RI- Newport RI-Block Island RI- 422 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, New Hampshire, southern New Hampshire, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-222030- Hartford CT-Tolland CT-Windham CT- 422 PM EDT Wed Apr 21 2021 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RIZ001-003-222030- Northwest Providence RI-Western Kent RI- 422 PM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-017-018-222030- Western Norfolk MA-Northern Bristol MA-Western Plymouth MA- 422 PM EDT Wed Apr 21 2021 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for eastern Massachusetts and southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254>256-222030- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Wed Apr 21 2021 ...GALE WARNING IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-222030- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 422 PM EDT Wed Apr 21 2021 ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-222030- Boston Harbor-Narragansett Bay- 422 PM EDT Wed Apr 21 2021 ...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Apr 21, 2:15 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
215 PM EDT Wed Apr 21 2021
CTZ002>004-MAZ002>004-008>012-211945-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Western Hampshire MA-Southern Worcester MA-Western Hampden MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
215 PM EDT Wed Apr 21 2021
...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE BETWEEN 3 AND 6 PM
IN NORTHERN CONNECTICUT AND WESTERN AND CENTRAL MASSACHUSETTS...
At 211 PM EDT, Doppler radar was tracking a line of thunderstorms
capable of producing damaging winds from the Hudson Valley in New
York into New Jersey, moving northeast at 35 mph.
This line of storms will cross northern Connecticut and western and
central Massachusetts between 3 and 6 pm, and may bring localized
wind damage.
Locations impacted include...
Worcester, Springfield, Hartford, Chicopee, Westfield, Holyoke,
Amherst, Vernon, Northampton and Agawam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northern Connecticut...and western and central Massachusetts.
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4267 7300 4270 7295 4273 7302 4266 7190
4225 7185 4179 7189 4165 7206 4171 7224
4159 7239 4165 7253 4156 7294 4180 7302
4181 7295 4197 7289 4197 7303 4210 7307
TIME...MOT...LOC 1811Z 265DEG 29KT 4241 7364 4070 7421
JWDSpecial weather statement, Apr 21, 3:25 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
325 PM EDT Wed Apr 21 2021
MAZ002-003-008-212015-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
325 PM EDT Wed Apr 21 2021
...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hawley, or 12 miles southeast of North Adams, moving northeast at 30
mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm. Some locations may see a small accumulation of hail.
Locations impacted include...
Bernardston, Buckland, Shelburne, Ashfield, Colrain, Charlemont,
Cummington, Leyden, Heath, Plainfield, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4263 7295 4267 7296 4274 7289 4273 7251
4247 7293 4252 7297 4256 7298
TIME...MOT...LOC 1924Z 232DEG 25KT 4256 7293
JWDSpecial weather statement, Apr 21, 4:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
411 PM EDT Wed Apr 21 2021
CTZ003-MAZ003-004-010>012-212100-
Tolland CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
411 PM EDT Wed Apr 21 2021
...LINE OF STRONG THUNDERSTORMS APPROACHING CENTRAL MASSACHUSETTS...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Granby to near Ludlow to near Ellington.
Movement was northeast at 45 mph.
Pea size hail and wind gusts to 40 mph may accompany these storms.
Locations impacted include...
Worcester, Springfield, Chicopee, Leominster, Fitchburg, Holyoke,
Amherst, Vernon, Ludlow, Gardner, South Hadley, Holden, Southbridge,
Auburn, East Longmeadow, Ellington, Tolland, Belchertown, Wilbraham
and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4267 7196 4259 7179 4221 7179 4182 7247
4211 7249 4221 7268
TIME...MOT...LOC 2010Z 227DEG 51KT 4223 7252 4217 7241 4192 7240
JWDLocal storm report, Apr 21, 4:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
425 PM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL GRANBY 42.26N 72.53W
04/21/2021 0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0356 PM HAIL 1 NE WESTFIELD 42.15N 72.74W
04/21/2021 U0.75 INCH HAMPDEN MA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0401 PM TSTM WND DMG AGAWAM 42.07N 72.62W
04/21/2021 HAMPDEN MA AMATEUR RADIO
POLE AND WIRES DOWN ON CAR ON RTE 159.
0403 PM TSTM WND DMG 3 NW SUFFIELD 42.00N 72.69W
04/21/2021 HARTFORD CT PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0412 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
04/21/2021 HAMPDEN MA AMATEUR RADIO
SEVERAL UTILITY POLES SNAPPED, TREES AND
WIRES DOWN ON SOUTH LONGYARD ROAD AND SLEEP
PASTURE ROAD.
0421 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
04/21/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN IN YARDS ON GOSS HILL ROAD BY
STAGE ROAD.
&&Local storm report, Apr 21, 4:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
440 PM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL GRANBY 42.26N 72.53W
04/21/2021 NULL0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0356 PM HAIL 1 NE WESTFIELD 42.15N 72.74W
04/21/2021 U0.75 INCH HAMPDEN MA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0345 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
04/21/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON HOUSE AT 8 THE BUTTERCHURN.
0350 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
04/21/2021 HAMPDEN MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON SILVER STREET.
0350 PM TSTM WND DMG GRANBY 41.95N 72.78W
04/21/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN BLOCKING NOTCH ROAD.
0358 PM TSTM WND DMG RUSSELL 42.18N 72.85W
04/21/2021 HAMPDEN MA AMATEUR RADIO
TWO TREES DOWN ON GENERAL KNOX ROAD.
0358 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
04/21/2021 HAMPDEN MA AMATEUR RADIO
TREES AND TRANSFORM DOWN ON SLEEP PASTURE
ROAD. UTILITY POLES DOWN ON SOUTH LONGYARD
RD.
0401 PM TSTM WND DMG AGAWAM 42.07N 72.62W
04/21/2021 HAMPDEN MA AMATEUR RADIO
POLE AND WIRES DOWN ON A CAR ON ROUTE 159 AT
SOUTHWICK LINE.
0403 PM TSTM WND DMG 3 NW SUFFIELD 42.00N 72.69W
04/21/2021 HARTFORD CT PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0405 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
04/21/2021 HAMPDEN MA AMATEUR RADIO
TREE AND UTILITY POLE DOWN ON A HOUSE ON
MAYER DRIVE.
0405 PM TSTM WND DMG ENFIELD 41.97N 72.57W
04/21/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES ON GEORGE WASHINGTON
ROAD.
0421 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
04/21/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN IN YARDS ON GOSS HILL ROAD BY
STAGE ROAD.
&&Special weather statement, Apr 21, 4:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
442 PM EDT Wed Apr 21 2021
MAZ004-005-012-026-212130-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
442 PM EDT Wed Apr 21 2021
...LINE OF STRONG THUNDERSTORMS IN CENTRAL MASSACHUSETTS...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Phillipston to near Oakham to Leicester.
Movement was northeast at 35 mph.
Some of these storms may produce wind gusts up to 40 MPH, which
could result in pockets of minor wind damage, such as downed
branches.
Locations impacted include...
Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Gardner,
Hudson, Westborough, Grafton, Sudbury, Holden, Auburn, Northborough,
Oxford, Clinton, Millbury, Charlton, Spencer, Leicester and Maynard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach.
&&
LAT...LON 4257 7163 4238 7142 4213 7195 4231 7216
4253 7220 4271 7174 4270 7173
TIME...MOT...LOC 2040Z 235DEG 30KT 4250 7212 4235 7209 4222 7194
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:15 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire, Worcester | 90 min |
| Apr 21, 3:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 58 min |
| Apr 21, 3:25 PM EDT | Special Weather Statement | BOX | Franklin | 50 min |
| Apr 21, 4:11 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Apr 21, 4:13 PM EDT | Freeze Watch | BOX | Bristol, Norfolk, Plymouth | 24 hr |
| Apr 21, 5:26 PM EDT | Special Weather Statement | BOX | Essex, Norfolk, Suffolk | 49 min |
| Apr 21, 4:13 PM EDT | Freeze Warning | BOX | Kent, Providence | 14 hr |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.